Nebraska, 2010

Hail in Nebraska, June 21, 2010

June 21, 2010 · NWS OAX · 1 event in 1 county or zone

Thunderstorms developed in southeast Nebraska just north of a warm front during the evening of June 21. One storm produced hail up to 3/4 inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Thunderstorms developed in southeast Nebraska just north of a warm front during the evening of June 21. One storm produced hail up to 3/4 inch in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 2:36 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 21, 2:36 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CDT MON JUN 21 2010

.DISCUSSION...

...MAIN FORECAST ISSUE IS ONCE AGAIN OVERNIGHT RAINFALL
AMOUNTS/LOCATION AND ONGOING FLOODING ISSUES...

STORMS ARE EXPECTED TO FIRE AGAIN TONIGHT AS SFC BOUNDARY PUSHES
NORTH ACROSS NRN KS AND INTO SRN NEB AND VEERED LLVL JET
STRENGTHENS. THIS IS LIKELY TO DEVELOP INTO MCS OVERNIGHT ACROSS
MUCH OF ERN NEB/SWRN IA SO WL ISSUE A FLASH FLOOD WATCH FOR MUCH OF
SERN NEB...FROM SEWARD COUNTY TO CASS COUNTY AND SOUTH WHERE QPF IS
APPROACHING OVER AN INCH AGAIN. THIS IS EXPECTED TO FALL ON ALREADY
SATURATED/FLOODED AREAS AND ADDITIONAL RAINFALL WILL ONLY
EXACERBATE THE SITUATION.

AS THE BOUNDARY PUSHES NORTH THRU THE CWA TOMORROW...HOT AND HUMID
CONDITIONS ARE EXPECTED ACROSS AREAS MAINLY SOUTH OF I-80 ON
TUESDAY. HEAT INDICES WILL BE APPROACHING 105 IN MOST AREAS WITH A
10-15KT SRLY WIND.

EXPECTED MOST OF THE PCPN TO END OVER THE AREA TUESDAY MORNING WITH
THE SAME SCENARIO SETTING UP TUESDAY NIGHT INTO WEDNESDAY. QPF WILL
BE SHIFTED FURTHER NORTH ACROSS NORTHEAST NEBRASKA AS THE FRONTAL
BOUNDARY PUSHES SLIGHTLY FURTHER NORTH.

BY LATE WEDNESDAY...A COLD FRONT IS FORECAST TO ARRIVE AND PUSH THE
FRONTAL BOUNDARY SOUTH AND FINALLY OUT OF OUR AREA. THIS SHOULD GIVE
THE AREA SOME REPRIEVE FROM OVERNIGHT CONVECTION.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

18Z TAFS

A NEARLY STATIONARY WEST-EAST SFC BNDRY ALONG NEB/KS BORDER WILL
AGAIN BE FOCUS FOR CONVECTION DURING THE FCST PD. ATTM THINK
KOMA/KLNK MOST AT RISK TO SEE OCCASIONAL +TSRA/MVFR BTWN 22/00Z-06Z.
AS FOR KOFK...TIMEFRAME FOR OCCASIONAL TSRA/MVFR BTWN 22/03Z-09Z.
SOME STORMS COULD BE HAIL PRODUCERS...BUT HAVE OPTED NOT TO INCLUDE
THIS FAR OUT. OTHERWISE...ANTICIPATE VFR COND REST OF THE FCST PD
22/12Z-18Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NEZ065>068-078-
     088>093.

IA...NONE.
&&
Hazardous weather outlook, Jun 21, 4:39 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
539 PM CDT MON JUN 21 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
539 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...INCLUDING THE POTENTIAL
FOR SEVERE WEATHER...MAINLY SOUTH OF THE I-80 CORRIDOR. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...ALONG WITH
LOCALLY HEAVY RAINFALL. OVERNIGHT...THE HIGHEST RISK FOR
THUNDERSTORMS IS MAINLY NORTH OF INTERSTATE 80...AND THE THREAT
FOR SEVERE THUNDERSTORMS IS LOW. FLASH FLOODING WILL BE A THREAT
WITH THE HEAVY RAINFALL FROM ANY AREA THUNDERSTORMS...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR SOUTHEAST NEBRASKA THROUGH TONIGHT.

ANY ADDITIONAL HEAVY RAIN WILL EXACERBATE FLOODING PROBLEMS ALONG
PORTIONS OF THE ELKHORN...PLATTE...NISHNABOTNA...AND MISSOURI
RIVERS AS WELL AS THEIR TRIBUTARIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE OUTLOOK AREA
TUESDAY. A STALLED FRONTAL BOUNDARY IN THE REGION THROUGH TUESDAY
WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA.
ALTHOUGH EXACT TIMING AND LOCATION ARE UNCERTAIN AT THIS
TIME...DUE TO FAVORABLE SHEAR AND STRONG INSTABILITY...SOME OF THE
STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...ALONG WITH HEAVY RAINFALL.

ONGOING RIVER FLOODING IN THE ELKHORN...PLATTE...NISHNOBOTNA AND
MISSOURI RIVER BASINS COULD BE AGGRAVATED AS A RESULT OF REPEATED
HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS
EVENING...PARTICULARLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
ALSO...REPORTS OF HEAVY RAINFALL ACROSS THE AREA WOULD BE USEFUL.

MAYES

In the hours before

Local storm report, Jun 21, 1:22 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             6 WSW LINCOLN           40.78N 96.79W
06/20/2010  E0.88 INCH       LANCASTER          NE   TRAINED SPOTTER

0723 PM     HAIL             BELLEVUE                41.16N 95.92W
06/20/2010  E0.75 INCH       SARPY              NE   TRAINED SPOTTER

0745 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            33RD AND SUPERIOR. RELAYED BY WFO HASTINGS.

0746 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

0756 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E0.88 INCH       LANCASTER          NE   TRAINED SPOTTER

0800 PM     HAIL             2 N LINCOLN             40.85N 96.69W
06/20/2010  E2.75 INCH       LANCASTER          NE   LAW ENFORCEMENT

0800 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.50 INCH       LANCASTER          NE   LAW ENFORCEMENT

0805 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            NORTH 1ST STREET IN LINCOLN

0805 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            27TH AND SUPERIOR

0805 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  M1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            33RD AND HOLDREGE

0805 PM     HAIL             3 N LINCOLN             40.86N 96.69W
06/20/2010  E1.50 INCH       LANCASTER          NE   TRAINED SPOTTER

0809 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E1.00 INCH       LANCASTER          NE   PUBLIC

            27TH AND SUPERIOR

0830 PM     HEAVY RAIN       4 ENE LINCOLN           40.84N 96.62W
06/20/2010  M2.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            ALSO GOFLBALL SIZE HAIL

0830 PM     HAIL             4 ENE LINCOLN           40.84N 96.62W
06/20/2010  E1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            HEAVY RAIN ALSO 2 INCHES

0842 PM     HAIL             LINCOLN                 40.82N 96.69W
06/20/2010  E2.50 INCH       LANCASTER          NE   TRAINED SPOTTER

            1 MILE NORTH NORTHWEST OF HAVELOCK IN LINCOLN

0909 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
06/20/2010                   LANCASTER          NE   TRAINED SPOTTER

            6 TO 8 INCHES OF WATER COVERING ROADS AT SUPERIOR AND
            26TH ST.

0959 PM     FLASH FLOOD      WEEPING WATER           40.87N 96.14W
06/20/2010                   CASS               NE   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS FLOODED...AS WELL AS STATE SPUR 13
            APPROACHING WEEPING WATER AND HWY 50 NEAR THE SPUR. WATER
            ENCROACHING HWY 75 NEAR REIKE RD.

0959 PM     HEAVY RAIN       1 N WEEPING WATER       40.88N 96.14W
06/20/2010  M3.33 INCH       CASS               NE   LAW ENFORCEMENT

1015 PM     FLASH FLOOD      BATTLE CREEK            42.00N 97.60W
06/20/2010                   MADISON            NE   LAW ENFORCEMENT

            ROADS FLOODING OUTSIDE TOWN.

1015 PM     FLASH FLOOD      ALBION                  41.69N 98.00W
06/20/2010                   BOONE              NE   LAW ENFORCEMENT

            HWY 91 FLOODED 7 MILES WEST OF ALBION. HWY 14 FLOODED 2
            MILES NORTH OF ALBION. WATER BEGINNING TO RECEDE IN BOTH
            AREAS.

1048 PM     FLASH FLOOD      SYRACUSE                40.66N 96.18W
06/20/2010                   OTOE               NE   LAW ENFORCEMENT

            TRAILER PARK BEING EVACUATED IN SYRACUSE DUE TO RISING
            WATER.

1052 PM     HEAVY RAIN       TECUMSEH                40.37N 96.19W
06/20/2010  M0.85 INCH       JOHNSON            NE   CO-OP OBSERVER

            MEASURED IN THE LAST HOUR.

1059 PM     FLASH FLOOD      SYRACUSE                40.66N 96.18W
06/20/2010                   OTOE               NE   TRAINED SPOTTER

            STREET FLOODING IN TOWN.

1109 PM     FLASH FLOOD      3 S OAKLAND             41.79N 96.47W
06/20/2010                   BURT               NE   LAW ENFORCEMENT

            WATER ACROS HIGHWAY 77 AT THIS LOCATION. ALSO WATER
            AFFECTING HIGHWAY 32 AROUND MILE MARKER 89-90.

1109 PM     FLASH FLOOD      WEST POINT              41.84N 96.71W
06/20/2010                   CUMING             NE   LAW ENFORCEMENT

            MINOR STREET FLOODING THAT HAS STARTED TO SUBSIDE.

1118 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/20/2010  M2.17 INCH       LANCASTER          NE   EMERGENCY MNGR

            87TH AND A ST.

1118 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/20/2010  M3.50 INCH       LANCASTER          NE   EMERGENCY MNGR

            CHENEY ST BETWEEN 98TH AND 92ND.

1118 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/20/2010  E2.26 INCH       LANCASTER          NE   EMERGENCY MNGR

            27TH AND OLD CHENEY

1118 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
06/20/2010                   LANCASTER          NE   EMERGENCY MNGR

            FLOODING AT ARBOR AND 56TH, HWY 77 AND ALVO, HWY 77 AND
            144TH, AND 26TH AND SALTILLO.

1124 PM     FLASH FLOOD      STANTON                 41.95N 97.22W
06/20/2010                   STANTON            NE   EMERGENCY MNGR

            STREETS FLOODED IN TOWN. WATER BEGINNING TO RECEDE.

1124 PM     HEAVY RAIN       STANTON                 41.95N 97.22W
06/20/2010  M3.75 INCH       STANTON            NE   EMERGENCY MNGR

0135 AM     FLOOD            WEEPING WATER           40.87N 96.14W
06/21/2010                   CASS               NE   EMERGENCY MNGR

            FLOODING ALONG WEEPING WATER CREEK. EVACUATIONS AT TOWNS
            OF WEEPING WATER...NEHAWKA...UNION AND LAKE WACONDA.

0440 AM     HEAVY RAIN       1 NW BOYS TOWN          41.27N 96.14W
06/21/2010  M1.44 INCH       DOUGLAS            NE   NWS EMPLOYEE

0530 AM     HEAVY RAIN       5 ESE AUBURN            40.36N 95.75W
06/21/2010  M2.50 INCH       NEMAHA             NE   CO-OP OBSERVER

0530 AM     HEAVY RAIN       MILLARD                 41.21N 96.16W
06/21/2010  M1.98 INCH       DOUGLAS            NE   MESONET

0600 AM     HEAVY RAIN       5 S FAIRBURY            40.07N 97.18W
06/21/2010  M0.80 INCH       JEFFERSON          NE   CO-OP OBSERVER

0600 AM     HEAVY RAIN       BENNET                  40.68N 96.51W
06/21/2010  M4.25 INCH       LANCASTER          NE   TRAINED SPOTTER

0600 AM     HEAVY RAIN       DAVID CITY              41.25N 97.13W
06/21/2010  M1.92 INCH       BUTLER             NE   CO-OP OBSERVER

0637 AM     FLASH FLOOD      LINCOLN                 42.26N 92.69W
06/21/2010                   TAMA               IA   LAW ENFORCEMENT

            IN NORTH PART OF LINCOLN NEAR THE INTERSTATE...56TH
            STREET AND ARBOR ROAD WAS REPORTED UNDER WATER. ALSO 63RD
            STREET AND FLETCHER WAS REPORTED TO BE UNDER WATER.

0644 AM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
06/21/2010                   LANCASTER          NE   LAW ENFORCEMENT

            NORTH PART OF LINCOLN NEAR THE INTERSTATE...56TH STREET
            AND ARBOR ROAD WAS REPORTED TO BE UNDER WATER. ALSO 63RD
            AND FLETCHER WAS REPORTED TO BE UNDER WATER.

0644 AM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
06/21/2010                   LANCASTER          NE   LAW ENFORCEMENT

            NORTH PART OF LINCOLN...NEAR THE INTERSTATE...56TH STREET
            AND ARBOR ROAD WAS REPORTED TO BE UNDER WATER. ALSO 63RD
            STREET AND FLETCHER WAS REPORTED TO BE UNDER WATER.

0647 AM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
06/21/2010                   LANCASTER          NE   LAW ENFORCEMENT

            NORTH PARTS OF LINCOLN NEAR THE INTERSTATE...56TH STREET
            AND ARBOR ROAD WAS REPORTED UNDER WATER. ALSO 63RD AND
            FLETCHER WAS REPORTED TO BE UNDER WATER.

0700 AM     HEAVY RAIN       YUTAN                   41.24N 96.40W
06/21/2010  M2.00 INCH       SAUNDERS           NE   AMATEUR RADIO

0700 AM     HEAVY RAIN       3 SE CEDAR BLUFFS       41.37N 96.57W
06/21/2010  M1.32 INCH       SAUNDERS           NE   AMATEUR RADIO

0700 AM     HEAVY RAIN       CEDAR BLUFFS            41.40N 96.61W
06/21/2010  M1.05 INCH       SAUNDERS           NE   FIRE DEPT/RESCUE

0700 AM     HEAVY RAIN       NORTH BEND              41.47N 96.78W
06/21/2010  M1.00 INCH       DODGE              NE   AMATEUR RADIO

0700 AM     HEAVY RAIN       2 WSW COLON             41.29N 96.64W
06/21/2010  M2.04 INCH       SAUNDERS           NE   MESONET

0700 AM     HEAVY RAIN       2 E FRIEND              40.65N 97.25W
06/21/2010  M1.21 INCH       SALINE             NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 N VALLEY              41.33N 96.35W
06/21/2010  M1.32 INCH       DOUGLAS            NE   OFFICIAL NWS OBS

0700 AM     HEAVY RAIN       4 N TABLE ROCK          40.24N 96.09W
06/21/2010  M1.61 INCH       PAWNEE             NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       SIDNEY                  40.75N 95.64W
06/21/2010  M1.51 INCH       FREMONT            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       TEKAMAH                 41.78N 96.22W
06/21/2010  M1.36 INCH       BURT               NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 WSW SHUBERT           40.21N 95.75W
06/21/2010  M1.37 INCH       RICHARDSON         NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MALCOLM                 40.91N 96.87W
06/21/2010  M2.21 INCH       LANCASTER          NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BEATRICE                40.27N 96.75W
06/21/2010  M1.26 INCH       GAGE               NE   TRAINED SPOTTER

0700 AM     HEAVY RAIN       BEAVER CROSSING         40.78N 97.28W
06/21/2010  M2.50 INCH       SEWARD             NE   FIRE DEPT/RESCUE

0700 AM     HEAVY RAIN       SURPRISE                41.10N 97.31W
06/21/2010  M2.90 INCH       BUTLER             NE   TRAINED SPOTTER

0700 AM     HEAVY RAIN       SEWARD                  40.91N 97.10W
06/21/2010  M3.40 INCH       SEWARD             NE   TRAINED SPOTTER

0700 AM     HEAVY RAIN       NEMAHA                  40.34N 95.68W
06/21/2010  M3.00 INCH       NEMAHA             NE   EMERGENCY MNGR

0700 AM     HEAVY RAIN       PRAGUE                  41.31N 96.81W
06/21/2010  M1.22 INCH       SAUNDERS           NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 NE HOOPER             41.64N 96.51W
06/21/2010  M1.44 INCH       DODGE              NE   MESONET

0700 AM     HEAVY RAIN       2 E SCRIBNER            41.66N 96.63W
06/21/2010  M2.19 INCH       DODGE              NE   AMATEUR RADIO

0700 AM     HEAVY RAIN       6 S VERDEL              42.72N 98.19W
06/21/2010  M0.94 INCH       KNOX               NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 WSW SALEM             40.05N 95.81W
06/21/2010  M1.80 INCH       RICHARDSON         NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 S TECUMSEH            40.34N 96.19W
06/21/2010  M1.61 INCH       JOHNSON            NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 N BOYS TOWN           41.27N 96.13W
06/21/2010  M2.04 INCH       DOUGLAS            NE   CO-OP OBSERVER

0729 AM     FLASH FLOOD      5 W STAPLEHURST         40.97N 97.27W
06/21/2010                   SEWARD             NE   LAW ENFORCEMENT

            LINCOLN CREEK AT 406TH AND BRANCH OAK IS BANK FULL AND
            SOME FARM FIELDS ARE FLOODED. SOME COUNTY ROADS ARE
            FLOODED WEST OF THIS POSITION.

0729 AM     HEAVY RAIN       DWIGHT                  41.08N 97.02W
06/21/2010  M4.00 INCH       BUTLER             NE   LAW ENFORCEMENT

            FOUR INCHES OF RAIN REPORTED IN DEWIGHT. PLUMB CREEK WAS
            REPORTED TO BE AT FLOOD STAGE.

0730 AM     HEAVY RAIN       RANDOLPH                40.87N 95.56W
06/21/2010  M1.45 INCH       FREMONT            IA   CO-OP OBSERVER

0730 AM     HEAVY RAIN       ELGIN                   41.98N 98.08W
06/21/2010  M1.33 INCH       ANTELOPE           NE   CO-OP OBSERVER

0745 AM     FLASH FLOOD      6 N UTICA               40.98N 97.35W
06/21/2010                   SEWARD             NE   LAW ENFORCEMENT

            WILD CAT CREEK AT 462ND STREET AND DAVEY ROAD WAS
            REPORTED TO BE BANK FULL AND STARTING TO FLOOD SOME ROADS
            AND CROP LAND.

0745 AM     HEAVY RAIN       4 NE NICKERSON          41.58N 96.42W
06/21/2010  M1.05 INCH       WASHINGTON         NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       BELLEVUE                41.16N 95.92W
06/21/2010  M1.53 INCH       SARPY              NE   TRAINED SPOTTER

0800 AM     HEAVY RAIN       7 E SPRINGFIELD         41.08N 96.00W
06/21/2010  M2.05 INCH       SARPY              NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       DODGE                   41.72N 96.88W
06/21/2010  M1.20 INCH       DODGE              NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       MONDAMIN                41.71N 96.02W
06/21/2010  M1.10 INCH       HARRISON           IA   PUBLIC

0800 AM     HEAVY RAIN       PACIFIC JUNCTION        41.02N 95.80W
06/21/2010  M1.00 INCH       MILLS              IA   TRAINED SPOTTER

0846 AM     HEAVY RAIN       2 E SCRIBNER            41.66N 96.63W
06/21/2010  M2.19 INCH       DODGE              NE   PUBLIC

0846 AM     HEAVY RAIN       4 NE HOOPER             41.65N 96.49W
06/21/2010  E1.44 INCH       DODGE              NE   PUBLIC

0846 AM     HEAVY RAIN       FAIRBURY                40.14N 97.18W
06/21/2010  M2.01 INCH       JEFFERSON          NE   EMERGENCY MNGR

            24 HOUR TOTAL

0900 AM     HEAVY RAIN       2 SW ODELL              40.03N 96.83W
06/21/2010  M1.87 INCH       GAGE               NE   TRAINED SPOTTER

&&

BKERN
Local storm report, Jun 21, 5:00 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HEAVY RAIN       ITHACA                  41.16N 96.54W
06/21/2010  M2.10 INCH       SAUNDERS           NE   PUBLIC

            RAINFALL YESTERDAY EVENING THROUGH THIS MORNING.

&&

BMAYES
Special weather statement, Jun 21, 7:06 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
806 PM CDT MON JUN 21 2010

NEZ092-093-220145-
PAWNEE NE-RICHARDSON NE-
806 PM CDT MON JUN 21 2010

...SPECIAL WEATHER STATEMENT FOR WESTERN RICHARDSON AND EASTERN
PAWNEE COUNTIES UNTIL 845 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PAWNEE CITY...OR 27 MILES WEST OF FALLS
CITY...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUMBOLDT...
  DU BOIS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BOUSTEAD

The radar

The Topeka radar (KTWX), 123 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pawnee

When
June 21, 7:22 PM CST
Where
Pawnee County, 4.15 mi N of Du Bois
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
40.090, -96.050

The storm may have also produced a funnel cloud.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233932.